Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 124, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 24, 2011, 9:29 PM EDT for Wayne County, Michigan. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2011, 9:29 PM EDT (01:29 UTC)
- Expired
- Aug 24, 2011, 10:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, MI
The radar
The Detroit radar (KDTX), 62 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 9:39 PM EDT | TSTM WND DMG | 5 Se Taylor, MI | WIRES BROUGHT DOWN BY THE WIND. |
| Aug 24, 9:45 PM EDT | TSTM WND GST 60 | 5 Se Taylor, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 6:00 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3233 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
433
WUUS53 KDTX 250129
SVRDTX
MIC163-250200-
/O.NEW.KDTX.SV.W.0124.110825T0129Z-110825T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
929 PM EDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1000 PM EDT
* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROMULUS...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BROWNSTOWN TOWNSHIP AND WOODHAVEN AROUND 935 PM EDT.
RIVERVIEW AND SOUTHGATE AROUND 940 PM EDT.
ECORSE AND RIVER ROUGE AROUND 945 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WYANDOTTE... TRENTON... TAYLOR...
ROMULUS... GROSSE ILE... FLAT ROCK...
DOWNTOWN DETROIT... DEARBORN... CANTON...
BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4209 8329 4209 8354 4212 8354 4232 8354
4235 8299 4233 8300 4232 8306 4229 8309
4224 8313 4218 8314 4212 8312 4210 8314
4209 8313 4207 8318 4203 8318
TIME...MOT...LOC 0129Z 261DEG 38KT 4217 8333
WIND...HAIL 60MPH 1.00IN
$$
SF/KECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:53 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 24, 6:53 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
653 PM EDT WED AUG 24 2011
.AVIATION...
//DISCUSSION...
A COLD FRONT NOW EXTENDS ACROSS CENTRAL MICHIGAN. SEVERAL PREFRONTAL
CONVERGENT FEATURES EXIST SOUTH OF THIS BOUNDARY...MOST NOTABLY IS
THE ONE EXTENDING FROM THE THUMB REGION INTO GRAND RAPIDS. THESE
BOUNDARIES WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS EVENING AS THEY TRACK TO THE SOUTHEAST. THERE IS A
CHANCE OF STRONG THUNDERSTORMS THIS EVENING DUE TO VERY HIGH
INSTABILITY IN PLACE ACROSS SOUTHEAST MICHIGAN. THE CONVERGENT AXIS
IS EXPECTED TO SLIDE TO THE SOUTHEAST AROUND 03Z...WITH THE COLD
FRONT TRAILING A FEW HOURS LATER. THE INSTABILITY WILL SHIFT TO THE
EAST OF THE REGION WITH THE APPROACH OF THE COLD FRONT...THUS ENDING
THE RISK OF ADDITIONAL STORMS LATE THIS EVENING.
FOR DTW...THE STRONGEST LOW LEVEL CONVERGENCE AND BETTER INSTABILITY
WILL RESIDE AROUND METRO DETROIT BETWEEN 00Z AND 03Z. DRIER AND MORE
STABLE AIR WILL THEN OVERSPREAD THE REGION AFTER 03Z.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE THUNDERSTORMS WILL IMPACT THE TERMINAL BETWEEN
00Z AND 03Z.
* MEDIUM CONFIDENCE CEILINGS WILL FALL BELOW 5000 FT AFTER 14Z
THURSDAY.
&&
.PREV DISCUSSION...ISSUED 404 PM EDT WED AUG 24 2011
SHORT TERM...THIS AFTERNOON AND TONIGHT
CONDITIONAL SEVERE THREAT CONTINUES THIS EVENING. 18Z DTX SOUNDING
REVEALED QUITE A STRONG CAP IN PLACE IN THE WARM SECTOR ENVIRONMENT
OVER SE MICHIGAN. WHILE NOT FAVORABLE FOR DEVELOPMENT AT THIS
TIME...STRONG LIFT AHEAD OF THE APPROACHING SHORTWAVE AND COUPLED
WITH A ROBUST LOW LEVEL FRONTAL CIRCULATION MAY STILL PROVE TO BE
ENOUGH TO OVERCOME THE INVERSION. THIS IS ESPECIALLY THE CASE IF
TEMPS CAN CONTINUE TO CLIMB INTO THE UPPER 80S. AS OF
19Z...DEWPOINTS IN THE LOW TO MID 70S HAD OVERSPREAD THE ENTIRE CWA
WITH TEMPERATURES RANGING FROM AROUND 80 IN THE NORTH TO MID/UPPER
80S ACROSS THE SOUTH. CONTINUED WAA AHEAD OF THE FRONT AND GRADUAL
LIFTING OF THE CAP SHOULD STILL ALLOW TEMPERATURES TO RISE INTO THE
MID TO UPPER 80S ALMOST EVERYWHERE BY THIS EVENING.
OVERALL THINKING REMAINS RELATIVELY UNCHANGED SINCE LAST NIGHT.
UNIMPRESSIVE UPSTREAM CONVECTION IS ONGOING WITHIN THE PREFRONTAL
TROUGH...BUT IS OCCURING IN AN AREA THAT WAS SHROUDED IN STRATUS FOR
MUCH OF THE DAY...WHILE SE MI HAS BEEN MOSTLY CLEAR SINCE MID
MORNING. GIVEN THE STRENGTH OF THE CAP...ANY CONVECTION SEEMS MORE
LIKELY TO BE DELAYED AND FURTHER EAST AT THIS POINT. HOURLY RUNS OF
THE HRR HAVE BEEN UNUSUALLY CONSISTENT THROUGHOUT THE
DAY...INITIATING CONVECTION IN THE THUMB AROUND 20Z AND UNZIPPING
SOUTHWARD INTO METRO DETROIT BY 23Z. ANY THREAT IS LIKELY TO HAVE
EXITED THE AREA BY 10PM THIS EVENING.
GIVEN THE 50+KTS OF EFFECTIVE BULK SHEAR AHEAD OF THE FRONT COURTESY
OF A 50+KT MID LEVEL SPEED MAX THAT WILL OVERSPREADING THE WARM
SECTOR....AND MLCAPES OF 2500-3000 J/KG...THERE IS POTENTIAL FOR
CONVECTIVE MODES TO BE INITIALLY SUPERCELLULAR IN NATURE. THE THREAT
WOULD THEN TRANSITION TO STRAIGHT-LINE WINDS AS HODOGRAPHS BECOME
MORE STRAIGHT WITH TIME. ANY ROTATING STORMS WILL CARRY THE RISK FOR
LARGE HAIL...WHILE 0-1KM SRH AROUND 100M2/S2 OR LESS SUGGEST A
MARGINAL TORNADO THREAT AS WELL.
WINDS WILL SHIFT TO A W-NW DIRECTION BEHIND THE FRONT WITH DEWPOINTS
FALLING INTO THE UPPER 50S OR LOW 60S BY MORNING AND LOWS AROUND
60-65.
LONG TERM...THURSDAY THROUGH TUESDAY
A RATHER BENIGN WEATHER PATTERN BEGINS 12Z THURSDAY. THROUGH THE DAY
500MB HEIGHT RISES ARE SIGNIFICANT AND A 1018MB SFC HIGH NUDGES IN
FROM THE WEST. MOISTURE FIELDS AT 925-700MB AND FORECAST SOUNDINGS
SHOW A LIKELIHOOD OF SCATTERED CU BASED AT 4KFT FOR THE DAY. HIGH
PRESSURE OVER MICHIGAN STRENGTHENS THURSDAY NIGHT AND FRIDAY MORNING
LEADING TO LIGHT AND VARIABLE WINDS. ALSO A STRONG INVERSION FRIDAY
MORNING MAY LEAD TO SOME HAZE AND PATCHY FOG. WE SHOULD MIX DOWN
FROM +15C 850MB TEMPERATURES FRIDAY...YIELDING SURFACE HIGHS NEAR
80F. FRIDAY WILL BE ANOTHER DAY OF PATCHY CU FORMING AROUND 3500FT.
A WEAK COLD FRONT WITH RAPIDLY DISINTEGRATING MOISTURE WILL SWEEP
THROUGH FRIDAY NIGHT THROUGH EARLY SATURDAY. LAND AREAS WILL LIKELY
JUST SEE AN INCREASE IN CLOUD COVER AND THEN A MODEST TEMPERATURE
DROP BEHIND THE FRONT. LAKE HURON MAY SEE SOME LIGHT SHOWER
ACTIVITY...OTHERWISE THIS FRONT WILL JUST BE A SEGUE INTO THE NEXT
HIGH PRESSURE AREA REIGNING THROUGH THE WEEKEND. THIS HIGH IS ONLY
SLIGHTLY STRONGER THAN THE PREVIOUS...BUT WILL PROPAGATE NW TO SE
AND ADVECT IN SOME COOLER AND DRIER AIR. EXPECTING TEMPERATURES
SLIGHTLY UNDER CLIMO NORMS SUN AND MON. THAT UPPER WAVE AND
SUFFICIENT MOISTURE SCARED ME INTO A CHC POP FOR MONDAY...BUT WILL
SEE IF FURTHER RUNS SHEER OUT THAT WAVE AS EACH SUCCESSIVE RUN OF
THE GFS INDICATES. LOOKING FURTHER OUT TO TUESDAY...MODELS COME TO
THE SAME SURFACE CONCLUSION WITH DIFFERING UPPER AIR DYNAMICS. LOOKS
LIKE SURFACE HIGH PRESSURE WITH MODERATELY HIGH RH'S DESPITE THE
ECMWF SHOWING AN IMPRESSIVE UPPER WAVE OVER THE GREAT LAKES.
MARINE...
GUSTY SOUTHWEST WINDS CONTINUE ACROSS THE AREA...THOUGH SMALL CRAFT
CONDITIONS HAVE BECOME MARGINAL ACROSS AREA WATERS WITH THE
EXCEPTION OF THE INNER SAGINAW BAY. GIVEN THE BORDERLINE CONDITIONS
AND RELATIVELY SHORT AMOUNT OF TIME UNTIL THE SMALL CRAFT ADVISORIES
ARE SET TO EXPIRE...WILL GO AHEAD AND LEAVE THEM IN PLACE THROUGH
THE EVENING AS WINDS WILL CONTINUE TO BE QUITE GUSTY.
THUNDERSTORMS...SOME SEVERE...ARE ALSO POSSIBLE THIS
AFTERNOON...ESPECIALLY FOR SAGINAW BAY AND EASTWARD...INCLUDING LAKE
SAINT CLAIR AND THE MI WATERS OF LAKE ERIE. AS THE FRONT RESPONSIBLE
FOR THE THUNDERSTORM POTENTIAL EXITS THE AREA...WINDS WILL SHIFT TO
THE NORTHWEST AND WILL REMAIN STRONG ACROSS THE NORTHERN HALF OF
LAKE HURON TONIGHT INTO THURSDAY. OCCASIONAL LOW END GALE-FORCE
GUSTS WILL BE POSSIBLE ACROSS CENTRAL PORTIONS OF LH LATE TONIGHT
INTO THURSDAY MORNING. WINDS WILL DIMINISH ON FRIDAY AS HIGH
PRESSURE RETURNS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 8 PM WEDNESDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 8 PM WEDNESDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 8 PM WEDNESDAY.
&&
AVIATION.....SC
SHORT TERM...JVC
LONG TERM....MM
MARINE.......JVC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Aug 24, 5:50 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 550 PM EDT WED AUG 24 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-250830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 550 PM EDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS EVENING AS A COLD FRONT INTERACTS WITH A WARM AND HUMID AIRMASS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO A CHANCE OF TORNADOES. THE BETTER CHANCES FOR SEVERE WEATHER WILL EXTEND SOUTH AND EAST OF A LINE FROM SANDUSKY TO LANSING. THUNDERSTORMS WILL MOVE EAST AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY OCCUR THIS EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-250830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 550 PM EDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS EVENING AS A COLD FRONT INTERACTS WITH A WARM AND HUMID AIRMASS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO A CHANCE OF TORNADOES. THE BETTER CHANCES FOR SEVERE WEATHER WILL EXTEND SOUTH PORT SANILAC. THUNDERSTORMS WILL MOVE EAST AROUND 50 MPH. SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH THIS EVENING FOR ALL MARINE AREAS AS STRONG SOUTHERLY WINDS WILL PERSIST AHEAD OF THE COLD FRONT. PLEASE SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY NORTHWEST WINDS AND INCREASING WAVES MAY RESULT IN SMALL CRAFT ADVISORY CONDITIONS ON THURSDAY ACROSS PORTIONS OF THE LAKE HURON NEARSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Aug 24, 8:35 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
835 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL LEXINGTON 43.27N 82.53W
08/24/2011 E1.00 INCH SANILAC MI PUBLIC
0808 PM HAIL FREELAND 43.52N 84.12W
08/24/2011 E0.75 INCH SAGINAW MI TRAINED SPOTTER
0811 PM NON-TSTM WND GST 6 W SAGINAW 43.42N 84.06W
08/24/2011 E55.00 MPH SAGINAW MI TRAINED SPOTTER
ESTIMATED WIND GUST OF 50 TO 55 MPH.
0816 PM HAIL 2 N ANN ARBOR 42.31N 83.73W
08/24/2011 E0.50 INCH WASHTENAW MI AMATEUR RADIO
0817 PM HAIL 3 ESE TROY 42.56N 83.10W
08/24/2011 E0.75 INCH OAKLAND MI TRAINED SPOTTER
&&Local storm report, Aug 24, 8:46 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
846 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 2 WSW MOUNT CLEMENS 42.59N 82.92W
08/24/2011 E55.00 MPH MACOMB MI TRAINED SPOTTER
0827 PM TSTM WND DMG 3 SSW MOUNT CLEMENS 42.56N 82.91W
08/24/2011 MACOMB MI TRAINED SPOTTER
5 INCH DIAMETER LIMBS DOWNED.
0837 PM HAIL 4 ESE MOUNT CLEMENS 42.58N 82.81W
08/24/2011 E0.75 INCH MACOMB MI ASOS
0838 PM HAIL 5 E MOUNT CLEMENS 42.60N 82.79W
08/24/2011 E1.00 INCH LCZ460 MI TRAINED SPOTTER
&&Local storm report, Aug 24, 9:00 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
900 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND DMG 3 N DIXBORO 42.35N 83.66W
08/24/2011 WASHTENAW MI LAW ENFORCEMENT
2 FOOT DIAMETER TREE DOWNED.
&&Local storm report, Aug 24, 9:17 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
917 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG HARSENS ISLAND 42.60N 82.58W
08/24/2011 ST. CLAIR MI TRAINED SPOTTER
5 INCH DIAMETER LIMBS DOWNED.
&&Local storm report, Aug 24, 9:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
921 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL WILLIS 42.16N 83.56W
08/24/2011 E0.88 INCH WASHTENAW MI TRAINED SPOTTER
&&Local storm report, Aug 24, 9:28 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
928 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 6 SE YPSILANTI 42.19N 83.54W
08/24/2011 E1.00 INCH WAYNE MI TRAINED SPOTTER
&&The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:16 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 74 min |
| Aug 24, 8:29 PM EDT | Special Marine Warning | DTX | 46 min | |
| Aug 24, 8:29 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 46 min |
| Aug 24, 8:44 PM EDT | Special Marine Warning | DTX | 91 min | |
| Aug 24, 9:33 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 57 min |
| Aug 24, 9:48 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Wayne | 46 min |
| Aug 24, 9:58 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Wayne | 40 min |
| Aug 24, 10:10 PM EDT | Special Marine Warning | DTX | 78 min | |
| Aug 25, 4:01 AM EDT | Small Craft Advisory | DTX | 18 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.